Alert archive / Mississippi / Special Weather Statements in 2018
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Mar 19, 2018, 12:21 AM CDT for Franklin County, Lincoln County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2018, 12:21 AM CDT (05:21 UTC)
- Expired
- Mar 19, 2018, 1:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
Counties Franklin County, MS, Lincoln County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
546
WWUS84 KJAN 190521
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
1221 AM CDT MON MAR 19 2018
MSZ054-059-061-062-190600-
Jefferson MS-Copiah MS-Lincoln MS-Franklin MS-
1221 AM CDT MON MAR 19 2018
...A STRONG THUNDERSTORM WILL AFFECT LINCOLN...SOUTHEASTERN
JEFFERSON...FRANKLIN AND SOUTHWESTERN COPIAH COUNTIES UNTIL 100 AM
CDT...
At 1220 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Fayette to near Kirby to near Garden
City. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Bude and New Hope around 1230 AM CDT.
Mcbride and Union Church around 1235 AM CDT.
Mccall Creek and Pleasant Hill around 1240 AM CDT.
Allen and Caseyville around 1245 AM CDT.
West Lincoln, Vaughn, Little Springs and Loyd Star around 1250 AM
CDT.
Brookhaven, Wesson, Martinsville, Center Point and Bogue Chitto
around 100 AM CDT.
Other locations impacted by these storms include Beauregard and
Meadville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3148 9099 3173 9101 3183 9039 3152 9035
3135 9049 3135 9098 3134 9099 3135 9102
3134 9103 3133 9106 3134 9107 3133 9107
3132 9111
TIME...MOT...LOC 0520Z 265DEG 41KT 3171 9098 3149 9096 3129 9111
$$
TWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Mar 18, 9:18 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Mar 18, 9:18 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 918 PM CDT Sun Mar 18 2018 ...RISK OF SEVERE STORMS TONIGHT CONCENTRATING IN SOUTHERN ZONES... .UPDATE... Updated for evening discussion. && .DISCUSSION... Evening update discussion: Still a complex scenario for tonight across the Lower Mississippi Valley, although clarity is slowly increasing. A meandering stalled front at the surface remains over the southern half of the forecast area with instability over the region almost entirely of an "elevated" nature (i.e., not based at the surface). But this instability is not trivial (most unstable CAPE values ranging from 500 to 1500 j/kg in at least the southern half of the forecast area). Plenty of deep layer wind shear exists aloft for organization of thunderstorms into either supercell structures or vigorous line segments. Several hours ago convection got going in a hurry in a very unstable regime over eastern Texas with this activity headed across the Sabine River currently and likely into at least the southwest portion of the forecast area around 11 pm. Storms are generally not as vigorous as they were a few hours ago, but some are still are expected to maintain strength to at least marginally severe levels well into the night. There is still quite a bit of uncertainty on exactly how far north into the region these storms will extend as they track east along the general baroclinic zone set up just north of the coast overnight. The SLIGHT and MARGINAL risks of severe storms have been suppressed southward a bit on an update from the Storm Prediction Center earlier this evening and confidence of robust storms (with some severe hail being the main threat) is best in the SLIGHT risk. Farther north in the MARGINAL risk a few storms with hail up to quarter size are still possible, but the prospect of there actually being more than a few storms is more iffy. Fortunately, the storms being rooted above the surface will make hail the primary threat although some gusty winds are certainly still possible (mainly in the SLIGHT). Of course it really takes surface-based convection to get tornadoes and so that threat is looking pretty limited, but still not zero in the SLIGHT risk area. Updated HWO and hazard graphics have been sent. Expect most of the severe threat to be at least temporarily done by 4 to 5 am as activity clears to the east. We will still have to worry about more storms firing up tomorrow during the day in mainly northern and eastern portions of the region where some severe activity still looks possible (although the severe risks tomorrow should be much greater to our east in Alabama). Otherwise, there is also potential for pockets of dense fog tonight which will have to be monitored closely. It is not inconceivable we may need a dense fog advisory in some areas late tonight if convection can clear out fast enough. /BB/ Prior discussion below: Tonight and Tomorrow... A difficult forecast has unveiled for the short term period. Run to run CAM model consistency is poor while most of the latest runs are far from being well initialized. Although there's still considerable uncertainty with storm initiation and and coverage throughout the evening and into tomorrow morning, one thing remains certain, the atmosphere will remain ripe to support severe storms. As storms that impacted the region earlier today continue to clear the ArkLaMiss to the east, instability will continue to build south of a boundary currently draped across the southern portions of the region as it begins to advance northward as a warm front. A LLJ will develop tonight, pulling more gulf moisture into the region. Impressive shear values will exist along and south of the front while lapse rates will remain mainly below 6 C/km. Our first shot at severe weather will come by the way of the showers/storms developing over east Texas this afternoon. If the development in that region ramps up, the atmosphere could support these storms as they cross LA and into our region by late tonight/early tomorrow morning riding along the warm front. How far the north the warm front actually progresses will determine how far north the threat of severe weather will exist. The slight risk was trimmed to only include areas south of the front. All 3 modes of severe weather will be possible with this possible storm development but damaging winds and tornadoes will be the main threats. Another threat of severe weather will exist early on Monday as the deep upper low begins to progress eastwards dragging a cold front through the ArkLaMiss. Dry air will wedge into most of the area ahead of the front, decreasing the chances of storms ahead of the front. Areas in eastern MS may remain moist enough and will have time to destabilize again ahead of the front. Large hail, damaging winds and tornadoes will all be possible with any severe storms that develop in this region ahead of the front. Drier air will quickly filter into the region behind the front. Monday night through Saturday: Come early Monday evening the last storms accompanying the departing cold front will be ending over our eastern most Mississippi counties. Cooler and much drier air will filter into our CWA in the wake of the cold front but a potent shortwave dropping out of the Central Plains will bring a low chance of light rain to our northwest zones prior to sunrise. This shortwave will swing southeast across the Gulf coast states Tuesday and spread rain chances south across much of our CWA. Our southwest zones should remain dry. The rain chances will end by Tuesday evening and dry weather is expected for the whole CWA through Friday. Northwest flow aloft will continue over our area Tuesday night through Friday. A >1020mb surface high will build into our region from the west Tuesday, become centered just north our CWA Wednesday before shifting east of our region Thursday. This will result in cooler than normal temperatures through Thursday morning with near normal temperatures Thursday and Thursday night. Friday a shortwave moving out of the southwest CONUS will deepen a Lee side low. This will help increase return flow over our CWA along with induced mid level ridging. Warmer than normal temperatures and an increase in deep moisture is expected. The GFS is more progressive than the ECMWF with this low pressure system but they agree that rain chances will increase over the our northern zones Friday night. Rain chances will increase over the remainder of our CWA Saturday and saturday night as the cold front drops in and looks to stall across our area. /22/ && .AVIATION... 00Z TAF discussion: Widespread MVFR to IFR conditions are expected to build in across the region late evening into the overnight hours, and then last through at least mid morning tomorrow. Both ceiling and visibility reductions will be possible. Conditions are mostly dry across the region currently, but scattered showers and storms are expected to come back in from the west late tonight into tomorrow morning. Some of these storms could be severe, but the risk tonight will mainly be focused from JAN/HKS/HBG/PIB southward. Winds will tend to be light and variable tonight, but the picking up quickly out of the south to southwest by mid to late morning tomorrow. /BB/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 62 83 48 61 / 41 29 7 24 Meridian 60 83 50 62 / 44 37 17 20 Vicksburg 62 83 49 63 / 55 29 6 16 Hattiesburg 63 85 54 67 / 54 22 13 15 Natchez 64 85 50 63 / 63 29 5 10 Greenville 56 78 48 60 / 41 34 14 31 Greenwood 56 79 46 58 / 26 29 7 39 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JPM3/22/BB
Hazardous weather outlook, Mar 18, 10:53 PM CDT, 1 hour 28 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 1053 PM CDT Sun Mar 18 2018 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025-034>036-040>043- 047>049-055-056-200400- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Bolivar-Sunflower-Leflore-Washington-Humphreys-Holmes- Issaquena-Sharkey-Yazoo-Madison MS-Warren-Hinds-Rankin-Simpson- Smith- 1053 PM CDT Sun Mar 18 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...The rest of Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...remainder of tonight FOG THREAT...Limited TIMING...remainder of tonight Isolated severe thunderstorms will be possible late tonight into early Monday morning. The primary hazard with any severe storms that develop will be hail and gusty winds. In addition, patchy dense fog reducing visibilities down to a quarter mile or less is possible through the night. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of tonight. MSZ026-028>033-038-039-200400- Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston- Noxubee- 1053 PM CDT Sun Mar 18 2018 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...The rest of Tonight and Monday FOG THREAT...Limited TIMING...remainder of tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Monday Patchy dense fog reducing visibilities down to a quarter mile or less is possible through the night. An isolated severe thunderstorm or two will be possible on Monday. The main threats with any severe storms that may develop will be hail and damaging winds. A tornado cannot be ruled out. (www.weather.gov/images/jan/graphicast/image2.png) (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Monday. MSZ037-044>046-050>052-057-058-200400- Attala-Leake-Neshoba-Kemper-Scott-Newton-Lauderdale-Jasper-Clarke- 1053 PM CDT Sun Mar 18 2018 This hazardous weather outlook is for portions of central Mississippi, and east central Mississippi. .DAY ONE...The rest of Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...remainder of tonight through Monday FOG THREAT...Limited TIMING...remainder of tonight Isolated severe thunderstorms will be possible late tonight into early Monday morning. The primary hazard with any severe storms that develop will be hail and gusty winds. Isolated severe thunderstorms will be possible again on Monday. The main threats with any severe storms that may develop will be hail and damaging winds. A tornado cannot be ruled out. In addition, patchy dense fog reducing visibilities down to a quarter mile or less is possible through the night. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of tonight through Monday. LAZ023>026-MSZ053-054-059>065-072>074-200400- Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-Jefferson- Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington- Marion-Lamar-Forrest- 1053 PM CDT Sun Mar 18 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...The rest of Tonight and Monday SEVERE THUNDERSTORMS THREAT...Slight TIMING...remainder of tonight FOG THREAT...Limited TIMING...remainder of tonight Severe thunderstorms will be possible tonight through early Monday morning. The main threats with these storms will be damaging winds and large hail. A tornado cannot be ruled out. In addition, patchy dense fog reducing visibilities down to a quarter mile or less is possible through the night. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region the rest of tonight. MSZ066-200400- Jones- 1053 PM CDT Sun Mar 18 2018 This hazardous weather outlook is for portions of southeast Mississippi. .DAY ONE...The rest of Tonight and Monday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly remainder of tonight FOG THREAT...Limited TIMING...remainder of tonight Severe thunderstorms will be possible tonight through early Monday morning. The main threats with these storms will be damaging winds and large hail. A tornado cannot be ruled out. In addition, an isolated severe thunderstorms cannot be ruled out through the day on Monday. In addition, patchy dense fog reducing visibilities down to a quarter mile or less is possible through the night. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) (www.weather.gov/images/jan/graphicast/image3.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region rest of tonight through Monday. MSZ027-200400- Carroll- 1053 PM CDT Sun Mar 18 2018 This hazardous weather outlook is for portions of north central Mississippi. .DAY ONE...The rest of Tonight and Monday FOG THREAT...Limited TIMING...remainder of tonight In addition, patchy dense fog reducing visibilities down to a quarter mile or less is possible through the night. (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FOG* Extreme...Widespread fog with visibilities near zero. Significant...Fog with visibilities less than or equal to 1/4 mile likely. Elevated...Fog with visibilities less than or equal to 1/4 mile possible. Limited...Patchy fog with visibilities less than or equal to 1/4 mile possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Mar 18, 11:45 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
1145 PM CDT SUN MAR 18 2018
LAZ026-MSZ060-061-190530-
Concordia LA-Adams MS-Franklin MS-
1145 PM CDT SUN MAR 18 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CONCORDIA PARISH...
WESTERN FRANKLIN AND CENTRAL ADAMS COUNTIES UNTIL 1230 AM CDT...
At 1145 PM CDT, Meteorologists were tracking a strong thunderstorm
near Sibley, or 14 miles south of Natchez, moving east at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Sibley around 1150 PM CDT.
Kingston around 1200 AM CDT.
Garden City around 1215 AM CDT.
Kirby around 1230 AM CDT.
Other locations impacted by this storm include Roxie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3141 9173 3160 9101 3135 9090 3135 9098
3134 9099 3135 9102 3132 9112 3137 9122
3137 9127 3131 9143 3132 9147 3129 9147
3128 9150 3126 9148 3123 9149 3122 9153
3124 9154 3124 9156 3121 9159 3120 9167
TIME...MOT...LOC 0445Z 258DEG 36KT 3134 9146
TWSpecial weather statement, Mar 19, 12:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
1221 AM CDT MON MAR 19 2018
MSZ054-059-061-062-190600-
Jefferson MS-Copiah MS-Lincoln MS-Franklin MS-
1221 AM CDT MON MAR 19 2018
...A STRONG THUNDERSTORM WILL AFFECT LINCOLN...SOUTHEASTERN
JEFFERSON...FRANKLIN AND SOUTHWESTERN COPIAH COUNTIES UNTIL 100 AM
CDT...
At 1220 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Fayette to near Kirby to near Garden
City. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Bude and New Hope around 1230 AM CDT.
Mcbride and Union Church around 1235 AM CDT.
Mccall Creek and Pleasant Hill around 1240 AM CDT.
Allen and Caseyville around 1245 AM CDT.
West Lincoln, Vaughn, Little Springs and Loyd Star around 1250 AM
CDT.
Brookhaven, Wesson, Martinsville, Center Point and Bogue Chitto
around 100 AM CDT.
Other locations impacted by these storms include Beauregard and
Meadville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3148 9099 3173 9101 3183 9039 3152 9035
3135 9049 3135 9098 3134 9099 3135 9102
3134 9103 3133 9106 3134 9107 3133 9107
3132 9111
TIME...MOT...LOC 0520Z 265DEG 41KT 3171 9098 3149 9096 3129 9111
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 11:45 PM CDT | Special Weather Statement | JAN | Adams | 45 min |
| Mar 19, 3:29 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 28 min |
| Mar 19, 4:55 AM CDT | Dense Fog Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 5 hr |
Nearby
Special Weather Statements in Mississippi, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.